Dear Dr. Motola,
I'm having hot flashes after one injection of Lupron 6 months ago. When will they stop? I took Casodex for one month before surgery. I've had LRP and margins were clear. I am still having problems with erections as well.
Ongoing hot flashes after stopping Lupron therapy are commonly seen. Most patients however should not experience hot flashes long after three months of therapy. Rest assured however that these episodes will stop in the very near future. The use of Black Cohosh (obtained in health food stores) can help to alleviate the symptoms. Soy products may also be helpful.
Erectile dysfunction is commonly seen after radical prostatectomy. Improvement in erectile dysfunction after surgery can be seen up to one year after the surgical treatment. If the ED persists, various therapeutic alternatives are available and you should discuss these with your urologist.
Published On: May 27, 2008